Alert archive / Arizona / Dust Storm Warnings in 2016
Dust Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Jun 27, 2016, 4:27 PM MST. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 4:27 PM MST (23:27 UTC)
- Expired
- Jun 27, 2016, 6:00 PM MST
- In force
- 93 min
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
545 WWUS75 KVEF 272327 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 427 PM PDT MON JUN 27 2016 AZZ003-280100- /O.NEW.KVEF.DS.W.0002.160627T2327Z-160628T0100Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 427 PM MST MON JUN 27 2016 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THROUGH 6 PM MST. * WINDS...GUSTS TO 50 MPH ARE POSSIBLE. * VISIBILITY...LOCALLY LESS THAN A QUARTER MILE. * IMPACTS...AREAS AFFECTED INCLUDE KINGMAN...DOLAN SPRINGS...CHLORIDE...US 93 NORTH OF KINGMAN...AND STOCKTON HILL ROAD. SEVERE REDUCTIONS IN VISIBILITY MAY OCCUR WITH LITTLE OR NO WARNING, MAKING TRAVEL EXTREMELY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ CMS
1 follow-up statement
609 WWUS75 KVEF 280058 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 558 PM PDT MON JUN 27 2016 AZZ003-280200- /O.EXP.KVEF.DS.W.0002.000000T0000Z-160628T0100Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 558 PM MST MON JUN 27 2016 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... WINDS ARE BEGINNING TO SUBSIDE IN THE WARNING AREA. ALTHOUGH SOME AREAS OF BLOWING DUST REMAIN WHICH MAY REDUCE VISIBILITY BRIEFLY, SEVERE REDUCTIONS IN VISIBILITY ARE NO LONGER ANTICIPATED. $$ CMS
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jun 27, 2:50 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM MST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV...Corrected 250 PM PDT MON JUN 27 2016 .SYNOPSIS...A weak disturbance moving up from the south will bring an increase in moisture to the area and a chance of thunderstorms for portions of the region through at least midweek. Slightly cooler temperatures and considerable cloud cover can be expected tonight and Tuesday. && .SHORT TERM...tonight through Wednesday night. Thunderstorms were developing on the trailing edge of the inverted trough/easterly wave that was lifting into northwest Arizona and southeast California. The thunderstorms moving into east central Mohave county were clearly producing light to moderate rainfall but radar rainfall estimates up to 0.75" were likely way overdone. The latest high resolution models indicate thunderstorms will be confined mostly to central and southern Mohave county late this afternoon and evening but there will be the potential for strong winds from these storms that may push across the Colorado River Valley and possibly into southern Nevada this evening. As the crest of the easterly wave moves to the northwest overnight...it will lead to a slight chance of showers or thunderstorms over southern Nevada and parts of San Bernardino county late tonight and Tuesday morning with the mountains being favored with a better chance of seeing some measurable precipitation. By Tuesday afternoon...we should see an upswing of showers and thunderstorms over the southern Sierra as the wave continues lifting up over Inyo county. Pops were increased for the Sierra accordingly. Cloud cover should also help hold temperatures down a few degrees from Monday's readings. The latest models continue to show convection Wednesday will be somewhat subdued behind the inverted trough as it weakens and continues lifting into northeast Nevada and northern Utah. Models indicate drying and stabilization in the mid levels across southeast California and southern Nevada Wednesday and it appears the boundary layer will have limited moisture. So, any convection should be confined to the mountains and may briefly affect nearby valleys as steering flow pushes them to the northeast. The latest temperature guidance indicates only a slight increase from Tuesday. .LONG TERM...Thursday through Sunday. By Thursday, moisture that was pulled northward earlier in the week will lessen as the GFS shows the 1 inch PW line retreating back east into southern Arizona. Did lower POPs in the valleys of southern Nevada and eastern San Bernardino County since both the GFS/ECMWF lack instability to generate thunderstorms. Models agree there will be a resurgence of moisture back west across the Colorado River into far eastern San Bernardino, Clark and Lincoln Counties Friday/Saturday. Maintained highest POPs in Mohave County where instability is the greatest with slight chance POPs for eastern San Bernardino, Clark and Lincoln Counties. Models differ in the overall pattern by July 4 with the ECMWF building a ridge overhead while the GFS shows a deeper trough moving through the Pacific Northwest. However outcome would be similar with drier more stable air mass in place. Influx of moisture/cloud cover Friday/Saturday looks to have minimal impact of temperatures as guidance keeps values at or above normal heading through the long holiday weekend. && .AVIATION...For McCarran...Through Wednesday, expect southeasterly winds under 10 knots in the afternoons and south southwesterly winds around 10 knots overnight. A few thunderstorms will affect the Peach Springs corridor this evening, then spread as far west as the local mountains Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. For the rest of southern Nevada...northwest Arizona...and southeast California...Smoke from fires will remain aloft in most areas, reducing slant range visibility but probably not surface visibility except in high terrain. A few thunderstorms will affect Mohave County this evening, then spread to the southern Great Basin, the Mojave Desert near and east of Las Vegas, and the Sierra Nevada Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. Away from thunderstorms, expect typical diurnal winds for most areas. && .FIRE WEATHER...A disturbance lifting up through the Mojave Desert region overnight into Tuesday morning will bring isolated to scattered thunderstorms...especially over northwest Arizona this evening. Sufficient moisture exists with these storms to produce localized wetting rains...however isolated cells with dry lightning will be possible across eastern San Bernardino and Clark counties overnight into Tuesday. Coverage is expected to be minimal...but given the recent dry hot conditions...it will be a fire weather concern. This initial low grade monsoon moisture push will lead to a chance of afternoon and evening thunderstorms over the mountains lingering through at least the middle of the week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short term/Fire Weather...Adair Long term...Pierce Aviation...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
Nearby
Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.